Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 33, NWS Aberdeen, SD

October 18, 2012Brown County, Spink County, South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 18, 2012, 9:18 AM CDT for Brown County, Spink County, South Dakota. It took effect at Oct 18, 2012, 6:59 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2012, 9:18 AM CDT (14:18 UTC)
In effect from
Oct 18, 2012, 6:59 PM CDT
Expired
Oct 19, 2012, 5:47 AM CDT
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 22 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS73 KABR 181418
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
918 AM CDT THU OCT 18 2012

...VERY STRONG WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE
MINNESOTA AND WISCONSIN REGION THROUGH THE DAY. THIS SYSTEM WILL
CONTINUE TO BRING VERY STRONG WINDS TO THE AREA...ESPECIALLY
ACROSS CENTRAL SOUTH DAKOTA WHERE WIND GUSTS WILL LIKELY EXCEED
60 OR EVEN 70 MPH.

SDZ006-018-190230-
/O.UPG.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/
/O.NEW.KABR.WI.Y.0033.121019T0000Z-121019T0300Z/
/O.EXA.KABR.HW.W.0003.000000T0000Z-121019T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
918 AM CDT THU OCT 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND
ADVISORY ALSO CONTINUES FROM 7 PM TO 10 PM CDT THIS EVENING.

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. 
  WINDS WILL SLOWLY DIMINISH AFTER DARK. 

* WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS
  TO 60 MPH WILL CONTINUE.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH 
  AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING 
  ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT 
  RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD 
  RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-190000-
/O.CON.KABR.HW.W.0003.000000T0000Z-121019T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
918 AM CDT THU OCT 18 2012 /818 AM MDT THU OCT 18 2012/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

* TIMING...VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE 
  DAY. WINDS WILL SLOWLY DIMINISH AFTER DARK. 

* WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 50 MPH WITH GUSTS 
  FROM 60 TO 75 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH 
  AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING 
  ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT 
  RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD 
  RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-190230-
/O.CON.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
918 AM CDT THU OCT 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. 
  WINDS WILL SLOWLY DIMINISH AFTER DARK. 

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. ANY FIRES WILL SPREAD 
  RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
3 follow-up statements
859 
WWUS73 KABR 182359
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
659 PM CDT THU OCT 18 2012

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE
MINNESOTA AND WISCONSIN REGION THROUGH THE NIGHT. THIS SYSTEM
WILL CONTINUE TO BRING VERY STRONG WINDS TO THE AREA...ESPECIALLY
ACROSS SOUTH CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-034-190500-
/O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0000Z/
/O.EXB.KABR.WI.Y.0032.000000T0000Z-121019T0500Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
SULLY-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...ONIDA
659 PM CDT THU OCT 18 2012 /559 PM MDT THU OCT 18 2012/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK.

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-018-190500-
/O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0000Z/
/O.EXT.KABR.WI.Y.0033.121018T2359Z-121019T0500Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
659 PM CDT THU OCT 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK.

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ033-035>037-045-048-051-190300-
/O.EXT.KABR.HW.W.0003.000000T0000Z-121019T0300Z/
STANLEY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
659 PM CDT THU OCT 18 2012 /559 PM MDT THU OCT 18 2012/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK.

* WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 50 MPH WITH GUSTS
  TO 60 MPH WILL CONTINUE EARLY THIS EVENING. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS
  ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON
  ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK
  DUE TO THE VERY STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-190500-
/O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T0500Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
659 PM CDT THU OCT 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
  EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK.

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
696 
WWUS73 KABR 190258
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
958 PM CDT THU OCT 18 2012

...STRONG WINDS OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE
MINNESOTA AND WISCONSIN REGION THROUGH THE NIGHT. THIS SYSTEM
WILL CONTINUE TO BRING VERY STRONG WINDS TO THE AREA.

SDZ033-035>037-045-048-051-191100-
/O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0300Z/
/O.EXB.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/
STANLEY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
958 PM CDT THU OCT 18 2012 /858 PM MDT THU OCT 18 2012/

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.
  WINDS WILL SLOWLY DIMINISH TOWARD MORNING. 

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ003>005-007>011-015>017-019>023-034-191100-
/O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-SULLY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...ONIDA
958 PM CDT THU OCT 18 2012 /858 PM MDT THU OCT 18 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.
  WINDS WILL SLOWLY DIMINISH LATE.

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-018-191100-
/O.EXT.KABR.WI.Y.0033.000000T0000Z-121019T1100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
958 PM CDT THU OCT 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT FRIDAY...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT.
  WINDS WILL SLOWLY DIMINISH LATE. 

* WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS 
  TO 50 MPH WILL CONTINUE. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR 
  LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL 
  EXPERIENCE DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
249 
WWUS73 KABR 191047
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
547 AM CDT FRI OCT 19 2012

...WIND SPEEDS SLOWLY DIMINISHING...

.AS LOW PRESSURE CONTINUES TO DEPART THE AREA...WIND SPEEDS
CONTINUE TO BE ON A SLOW DECREASE. 

MNZ039-046-SDZ003>005-007>011-015>017-019>023-033>037-045-048-051-
191200-
/O.CAN.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
547 AM CDT FRI OCT 19 2012 /447 AM MDT FRI OCT 19 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED
TO STAY THAT WAY THROUGH THE MORNING. 

$$

SDZ006-018-191200-
/O.CAN.KABR.WI.Y.0033.000000T0000Z-121019T1100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
547 AM CDT FRI OCT 19 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED
TO STAY THAT WAY THROUGH THE MORNING.

$$
TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 18, 6:31 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 18, 6:31 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
631 AM CDT THU OCT 18 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SATURDAY
STRONG LOW PRESSURE IS LOCATED OVER NORTHWEST MINNESOTA EARLY THIS
MORNING WITH VERY STRONG NORTHWEST WINDS CONTINUING OVER THE
WESTERN CWA. WIND GUSTS HAVE STILL BEEN ABOVE 60 MPH FOR THE PAST
SEVERAL HOURS FOR SOME LOCATIONS ACROSS THE WESTERN CWA. WRAP
AROUND LIGHT RAIN ALSO CONTINUES OVER THE EASTERN CWA...MAINLY
ALONG AND EAST OF THE JAMES VALLEY. FAIRLY HEFTY AMOUNTS IN THE
COTEAU REGION YESTERDAY AND EARLY THIS MORNING DUE TO UPSLOPE
CONDITIONS. MANY AREAS HERE HAVE RECEIVED OVER AN INCH OF RAIN.

LOW PRESSURE WILL CONTINUE TO SPIN OVER THE MINNESOTA/WISCONSIN
REGION TODAY WITH STRONG NORTHWEST WINDS CONTINUING. WILL LEAVE
HIGH WIND WARNING AND WIND ADVISORY AS IS...AND STILL EXPECT WIND
GUSTS OVER 60 AND PERHAPS EVEN OVER 70 MPH ACROSS THE WESTERN CWA
ONCE AGAIN TODAY. TROWAL FEATURE WILL WRAP INTO THE EASTERN CWA
TODAY WITH WEAK WARM AIR ADVECTION FROM THE NORTH. LIGHT RAIN WILL
WRAP INTO THE EASTERN CWA ALL DAY TODAY...SO LOOKING AT A
WINDY...COOL AND RAINY DAY FOR THE EASTERN CWA. RAIN WILL PERSIST
INTO THE EVENING HOURS BEFORE SLOWLY SHIFTING EAST AND DIMINISHING
LATE TONIGHT THROUGH FRIDAY MORNING. CLOUDS WILL ALSO HANG ON WITH
A SLOW CLEARING TREND FROM WEST TO EAST TONIGHT THROUGH FRIDAY.
CLOUDS MAY LINGER OVER THE FAR EASTERN CWA ALL THE WAY INTO FRIDAY
NIGHT BASED ON 850 RH PLOTS AND TIME HEIGHTS. A WEAK SFC RIDGE
WITH LIGHT WINDS WILL SLIDE OVER THE REGION FRIDAY NIGHT...SO
COULD BE LOOKING AT FOG POTENTIAL ESPECIALLY OVER AREAS THAT
RECEIVED SIGNIFICANT RAINFALL. RIGHT NOW TOO EARLY TO TRY TO
FORECAST THIS SINCE THE TIMING OF STRATUS EXITING WILL BE KEY IN
FOG FORMATION. LATER SHIFTS WILL BE ABLE TO BETTER ASSESS THIS.

STILL LOOKING AT A NICE WARM UP ON SATURDAY AS UPPER LEVEL RIDGING
COMES BACK TO THE NORTHERN PLAINS. 850 MB TEMPS RISE BACK UP INTO
THE TEENS. TEMPERATURES WILL REBOUND INTO THE 60S AND 70S.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
WEAK UPPER LEVEL RIDGING WILL SLIDE EAST OF THE REGION SATURDAY
NIGHT AS A TROUGH DIGS DOWN THE WEST COAST...SETTING UP
SOUTHWESTERLY FLOW OVER THE NORTHERN PLAINS. A FEW SHORTWAVES WILL
RIDE UP THE RIDGE AND VERY NEAR THE CWA...THE STRONGEST OF WHICH
WILL MOVE THROUGH TUESDAY AND LATER IN THE DAY WEDNESDAY.

A SURFACE FRONTAL BOUNDARY WILL TRACK ACROSS THE AREA LATE
SATURDAY NIGHT AND SUNDAY...BUT LOOKS TO MOVE THROUGH DRY WITH
LITTLE IN THE WAY OF MOISTURE OR UPPER LEVEL SUPPORT AVAILABLE.
HIGH PRESSURE BRIEFLY MOVES OVER THE AREA SUNDAY NIGHT AND MONDAY
BEFORE A LOW PRESSURE SYSTEM BEGINS TO INTENSIFY OVER THE WESTERN
HIGH PLAINS. BY TUESDAY MORNING...FAIRLY BIG DIFFERENCES BEGIN TO
SHOW UP IN THE MODELS...WITH THE ECMWF BEING MUCH MORE AGGRESSIVE
WITH THE STRENGTHENING OF THE LOW PRESSURE SYSTEM AS IT PUSHES
OVER THE CENTRAL PLAINS. THE GFS KEEPS THE LOW ALMOST STATIONARY
UNTIL WEDNESDAY...THEN WINDS IT UP AS IT MOVES NORTHEAST TO BECOME
CENTERED OVER EASTERN SOUTH DAKOTA BY LATE WEDNESDAY NIGHT. BY
THIS TIME...THE ECMWF HAS PUSHED THE LOW WELL TO THE EAST AND
SHOWS HIGH PRESSURE OVER THE AREA. THEREFORE...HAVE OPTED TO STAY
CLOSE TO THE ALLBLEND...WITH POPS NOT QUITE AS HIGH AS THE GFS
CURRENTLY INDICATES.

SUNDAY LOOKS TO BE THE WARMEST DAY OF THE PERIOD WITH DAYTIME HIGH
TEMPERATURES IN THE UPPER 50S TO MID 60S. HIGHS WILL BE MAINLY IN
THE 50S MONDAY THROUGH WEDNESDAY. OVERNIGHT LOWS WILL BE IN THE
MID 30S TO LOWER 40S THROUGH THE PERIOD.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

STRONG WINDS WILL CONTINUE ACROSS THE ENTIRE REGION TODAY.
NORTHWEST WINDS OF 40 TO 55 MPH WITH WITH GUSTS TO 70 MPH WILL
OCCUR ACROSS THE CENTRAL PART OF THE STATE...AFFECTING KMBG AND
KPIR. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ACROSS THE EAST...AFFECTING KABR AND KATY. RAIN SHOWERS
WILL CONTINUE ACROSS THE FAR EASTERN CWA DURING THE MORNING...WITH
ADDITIONAL SHOWERS MOVING INTO THE CENTRAL PART OF THE STATE
DURING THE MID TO LATE MORNING HOURS. MVFR CIGS BETWEEN 1500-3000
FEET WILL BE COMMON ACROSS THE AREA. VSBYS MAY BRIEFLY FALL INTO
THE MVFR CATEGORY WITH THE SHOWERS...BUT ARE GENERALLY EXPECTED TO
REMAIN VFR. WINDS SPEEDS WILL DIMINISH INTO THE 15 TO 30 MPH RANGE
DURING THE OVERNIGHT HOURS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
     BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 18, 5:35 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
535 AM CDT THU OCT 18 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
535 AM CDT THU OCT 18 2012 /435 AM MDT THU OCT 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY...ESPECIALLY
ACROSS CENTRAL SOUTH DAKOTA WHERE GUSTS COULD EXCEED 70 MPH. HIGH
WIND WARNINGS AND WIND ADVISORIES ARE IN PLACE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

In the hours before

Local storm report, Oct 18, 4:36 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
436 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     NON-TSTM WND GST PIERRE                  44.37N 100.32W
10/18/2012  M74 MPH          HUGHES             SD   ASOS

&&

EVENT NUMBER ABR1200463

TMT

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.